Log in
PMRGCAuk
7,696 members12,889 posts

increased prednisone after injury

on oct 31 i had a hip replacement..all was fine..walking with walker..limping, but walking..limp was from surgery pain..first PT session i did the exercise i was told to and felt my upper thigh snap and burn..told PT what happened and she continued with exercises..the next day i couldnt bear any weight on my foot..i was in a poor state of mind because my best friend my little cat died while i was in the hospital so after a couple days of pushing myself around backwards in my walker i decided to increase my prednisone from my ususal dose of ten to twenty mg..a few months ago i tapered to six mg but went into adrenal crisis so back to ten after a 60 mg taper..ok i took 20 mg for five days and im walking again..i am going to taper down by 2 mg every four days and stop at ten mg...considering the twenty is a short term i should taper easily.does anyone agree or disagree with my taper schedule? i feel it will work for me..been on prednisone for three years and im treating this like a flare..thanks sharon

2 Replies
oldestnewest

Seems fair enough to me - but I think I might ask for a different PT who listens to their patient not "goes for the burn". When you have PMR pain is always a sign to ease off. Even with a hip replacement. And the activities you do post-op with a hip replacement mean you do risk a flare if the dose isn't enough - never mind the stress of your pet dying.

All the best

1 like
Reply

Hi Sharon, Your PT sounds like a brute!

If you believe that the taper you have worked out for yourself, based on your considerable experience of your own body, this disease and Pred will work for you, I should just go for it!

I would go slower, perhaps 1 mg but that's me and my pain threshold.

I think you are pretty brave all round. Good luck!

Reply

You may also like...